[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 15, 1953

RUPTURE OF ABDOMINAL WALL THROUGH STRIA DISTENSA DURING CORTISONE THERAPY

Author Affiliations

San Fernando, Calif.

From the San Fernando Veterans Administration Hospital and the departments of medicine and infectious diseases, School of Medicine, University of California at Los Angeles.

JAMA. 1953;152(16):1526-1527. doi:10.1001/jama.1953.63690160001008
Abstract

Striae, or lineae cutis distensae, are band-like lesions associated with stretching of the skin. Although they occur oftenest during pregnancy, they are also found in other conditions, such as ascites. This is a report on a tuberculous patient treated with pneumoperitoneum who later had nephrosis, massive ascites, and striae. While he was being treated with corticotropin and cortisone, the striae became enormous, and one of them ruptured spontaneously, forming a peritoneocutaneous fistula. This case is reported because a survey of the literature fails to reveal records of any similar ruptures of the abdominal wall and because of the possible role of corticotropin and cortisone.

REPORT OF A CASE  A 27-year-old white man became ill in January, 1949, with productive cough and malaise. After a series of hemoptysic episodes in June, 1949, he was examined and found to have Mycobacterium tuberculosis in his sputum, and bilateral apical infiltrations seen on a

First Page Preview View Large
First page PDF preview
First page PDF preview
×